MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP INTERFSCRW,FULL THD; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. BIO-COMP INTERFSCRW,FULL THD; BIO SOFT TISSUE FIXATN FASTNR
Model Number BIO-COMP INTERFSCRW,FULL THD
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that, during an anterior cruciate ligament surgery, the screw broke off when it was implanted.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update (b)(6) 21-may-2024: further information was provided that all broken pieces were retrieved out of the patient.
 
Additional Manufacturer Narrative
Complaint allegation was confirmed.One unpackaged ar-1370tc, batch/serial number (b)(6), was received for evaluation.A visual examination has shown a crack that extends to a break at the distal tip of the bio screw, altering the implant's geometry.Functional testing involving the insertion of the screwdriver was not conducted due to the device being damaged.The most likely cause(s) for the reported failure can be user error, misaligned insertion, or excessive force by leveraging/prying the device.Dfu-0111-eor2_fmt_en.G.Precautions.6.Bio-absorbable interference screw only: it is important to completely seat the screwdriver to prevent potential stripping of the hex and/or screw fracture during insertion or removal.

Brand Name
BIO-COMP INTERFSCRW,FULL THD
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19498638
Report Number1220246-2024-05398
Device Sequence Number6812055
Product Code MAI
UDI-Device Identifier00888867014725
UDI-Public00888867014725
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBIO-COMP INTERFSCRW,FULL THD
Device Catalogue NumberAR-1370TC
Device Lot Number15173002
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown